Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 6, NWS La Crosse, WI

October 1, 20156 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at Oct 1, 2015, 3:21 PM CDT for 6 counties in Wisconsin. It took effect at Oct 2, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2015, 3:21 PM CDT (20:21 UTC)
In effect from
Oct 2, 2015, 1:00 AM CDT
Expired
Oct 2, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WWUS73 KARX 012021
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT THU OCT 1 2015

...AREAS OF FROST TONIGHT ACROSS CENTRAL WISCONSIN...

.A COOL AIRMASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL
ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S TONIGHT. AREAS OF
FROST ARE EXPECTED. 

WIZ017-029-034-042>044-020430-
/O.NEW.KARX.FR.Y.0006.151002T0600Z-151002T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
321 PM CDT THU OCT 1 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURES WILL FALL INTO THE LOWER 30S OVERNIGHT. 

* COLD SENSITIVE PLANS SUCH AS FLOWERS AND VEGETABLES COULD BE
  DAMAGED IN THESE TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO BRING COLD SENSITIVE PLANTS INDOORS OR COVER THEM TO
PREVENT DAMAGE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$

WETENKAMP
3 follow-up statements
564 
WWUS73 KARX 020215
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
915 PM CDT THU OCT 1 2015

...AREAS OF FROST TONIGHT ACROSS CENTRAL WISCONSIN...

.A COOL AIRMASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL ALL
CONSPIRE TO ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S
TONIGHT. AREAS OF FROST ARE EXPECTED.

WIZ017-029-034-042>044-021015-
/O.CON.KARX.FR.Y.0006.151002T0600Z-151002T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
915 PM CDT THU OCT 1 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURES WILL FALL INTO THE LOWER 30S OVERNIGHT.

* COLD SENSITIVE VEGETATION INCLUDING FLOWERING PLANTS AND GARDEN
  VEGETABLES COULD BE DAMAGED IN THESE TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO BRING COLD SENSITIVE PLANTS INDOORS OR COVER THEM TO
PREVENT DAMAGE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

MW

$$
372 
WWUS73 KARX 020834
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
334 AM CDT FRI OCT 2 2015

...AREAS OF FROST ACROSS CENTRAL WISCONSIN THIS MORNING...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER 30S THIS MORNING. THIS WILL
LEAD TO THE DEVELOPMENT OF FROST.

WIZ017-029-034-042>044-021300-
/O.CON.KARX.FR.Y.0006.000000T0000Z-151002T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
334 AM CDT FRI OCT 2 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES WILL FALL INTO THE LOWER 30S THIS MORNING.

* COLD SENSITIVE VEGETATION INCLUDING FLOWERING PLANTS AND 
  GARDEN VEGETABLES COULD BE DAMAGED IN THESE TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO BRING COLD SENSITIVE PLANTS INDOORS OR COVER THEM TO
PREVENT DAMAGE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

$$

BOYNE
076 
WWUS73 KARX 021312
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
812 AM CDT FRI OCT 2 2015

...TEMPERATURES WARMING THIS MORNING...

.TEMPERATURES WILL CONTINUE TO WARM THIS MORNING AND RISE INTO THE
MIDDLE 30S TO LOWER 40S BY 9AM. THEREFORE THE THREAT OF FROST HAS
ENDED.

WIZ017-029-034-042>044-021415-
/O.EXP.KARX.FR.Y.0006.000000T0000Z-151002T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
812 AM CDT FRI OCT 2 2015

...FROST ADVISORY HAS EXPIRED...

THE THREAT OF FROST HAS ENDED.

$$

DTJ

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Oct 1, 2:48 PM CDT, 33 minutes earlier.

Area forecast discussion, Oct 1, 2:48 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
248 PM CDT THU OCT 1 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 248 PM CDT THU OCT 1 2015

THE STRING OF QUIET WEATHER DAYS WILL CONTINUE THROUGH THIS
PERIOD. THE UPPER LEVEL RIDGE WILL REMAIN OVER THE CENTRAL PART OF
THE COUNTRY WITH THE UPPER LEVEL LOW OVER THE SOUTHEAST CONTINUING
TO SINK TO THE SOUTH AS THE WESTERN TROUGH REMAINS ALONG AND WEST
OF THE ROCKIES. A PIECE OF ENERGY FROM THE WESTERN TROUGH MAY BE
ABLE TO BREAK THROUGH THE RIDGE AND TRACK ACROSS THE UPPER MIDWEST
FRIDAY NIGHT AND SATURDAY...HOWEVER...IT SHOULD NOT HAVE ANY
IMPACT ON THE SENSIBLE WEATHER. THE LOW LEVEL RIDGE AXIS WITH LOTS
OF DRY AIR...WILL NOT BUDGE SO THE SHORT WAVE TROUGH MAY BE ABLE
TO PRODUCE A FEW MORE CLOUDS BUT THAT SHOULD BE ABOUT IT.
TEMPERATURES THROUGH THE PERIOD WILL CONTINUE TO BE SEASONABLE
WITH DAYTIME HIGHS REMAINING IN THE 60S AND OVERNIGHT LOWS IN THE
30S AND 40S. FROST SHOULD BE ABLE TO FORM AGAIN TONIGHT UNDER THE
CLEAR SKIES BUT THERE MAY BE A LITTLE BIT MORE WIND WHICH COULD
KEEP IT MORE PATCHY IN NATURE. PLAN TO ISSUE ANOTHER FROST
ADVISORY FOR THE I94 CORRIDOR.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 248 PM CDT THU OCT 1 2015

THE UPPER LEVEL PATTERN IS NOT EXPECTED TO SHOW MUCH IF ANY CHANGE
INTO EARLY NEXT WEEK. THE 01.12Z GFS IS THE FIRST TO SHOW THE
RIDGE FLATTENING ALLOWING THE WESTERN TROUGH TO ADVANCE EAST WITH
SOME SHORT WAVE TROUGH ENERGY MOVING ACROSS THE AREA BY THE MIDDLE
OF THE WEEK. THE 01.12Z ECMWF AND GEM KEEP THE RIDGE IN PLACE WITH
THE ENERGY FROM THE WESTERN TROUGH BECOMING CUT OFF OVER THE
DESERT SOUTHWEST. THE LOW LEVEL RIDGE WILL SLIDE EAST OF THE AREA
ALLOWING A RETURN FLOW TO SET UP WITH SOME RAIN CHANCES RETURNING
WITH THIS. THE CONCERN BECOMES HOW FAST THIS WILL OCCUR AND THE
GENERAL MODEL CONSENSUS IS NOT UNTIL THE MIDDLE OF NEXT WEEK AT
THE EARLIEST. HAVE ADJUSTED THE FORECAST TO BE DRY THROUGH
TUESDAY AND COULD SEE WHERE TUESDAY NIGHT AND WEDNESDAY COULD BE
DRY AS WELL...BUT WILL LEAVE THAT FOR LATER FORECASTS TO REFINE AT
THIS POINT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1243 PM CDT THU OCT 1 2015

A SCATTERED TO BROKEN CUMULUS DECK WILL BE FOUND ACROSS THE AREA
THROUGH LATE THIS AFTERNOON WITH CLOUD BASES IN THE 3-3.5KFT
RANGE. FOCUS THEN TURNS TO MARGINAL LOW LEVEL WIND SHEAR TONIGHT
AS WINDS INCREASE TO AROUND 37 KT IN THE 1-2KFT LAYER. HIGH
PRESSURE WILL REMAIN IN CONTROL INTO FRIDAY...BUT LINGERING LOW
LEVEL MOISTURE COULD PRODUCE MORE CUMULUS LATE FRIDAY MORNING INTO
FRIDAY AFTERNOON WITH CLOUD BASES IN THE 3 TO 3.5KFT RANGE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 8 AM CDT FRIDAY FOR WIZ017-029-034-
     042>044.

MN...NONE.
IA...NONE.
&&

SHORT TERM...04
LONG TERM...04
AVIATION...WETENKAMP
Hazardous weather outlook, Oct 1, 4:19 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
419 AM CDT THU OCT 1 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-021200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
419 AM CDT THU OCT 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SOME FROST LOOKS LIKELY AGAIN TONIGHT FOR AREAS ALONG AND
NORTHEAST OF I-94 IN WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.